Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 6, NWS Jackson, MS

February 21, 2018Morehouse Parish, Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Feb 21, 2018, 8:14 PM CST for Morehouse Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2018, 8:14 PM CST (02:14 UTC)
Expired
Feb 22, 2018, 2:15 AM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 10:25 PM CSTFLASH FLOODDermott, ARSEVERAL STREETS ARE FLOODED AROUND THE CITY WITH ONE BUILDING FLOODED. SANDBAGGING EFFORTS ARE UNDERWAY.
Feb 21, 10:35 PM CSTFLASH FLOODBastrop, LAA FEW STREETS UNDERWATER ACROSS THE PARISH.
Feb 21, 10:45 PM CSTFLASH FLOODHamburg, ARNUMEROUS ROADS FLOODED ACROSS ASHLEY COUNTY. WATER OVER SOME BRIDGES.
Feb 22, 12:13 AM CSTFLASH FLOOD2 N North Crossett, ARAR HIGHWAY 133 CLOSED NORTH OF CROSSETT DUE TO FLOODING.
Feb 22, 12:30 AM CSTFLASH FLOOD3 Se Hamburg, ARNUMEROUS FLOODED ROADWAYS ACROSS ASHLEY COUNTY INCLUDING AR HIGHWAY 8 EAST OF HAMBURG, MARIAS SALINE RD NEAR CROSSETT, ASHLEY RD 10, ASHLEY RD 13, ASHLEY RD 299, ASHLEY RD 402, ASHLEY RD 14 W, ASHLEY RD 12, AND ASHLEY RD 17.
Feb 22, 1:10 AM CSTFLASH FLOOD2 Wnw Bastrop, LAMULTIPLE PEOPLE EVACUATED FROM RESIDENCES DUE TO FLOODING ALONG EDEN AVE.
Feb 22, 1:10 AM CSTFLASH FLOOD3 W Mer Rouge, LAFLOODING REPORTED ON MER ROUGE RD.
Feb 22, 1:10 AM CSTFLASH FLOODBastrop, LAFLOODING ON S WASHINGTON ST IN BASTROP.
Feb 22, 2:05 AM CSTFLASH FLOOD7 Wnw Parkdale, ARAR HIGHWAY 8 IS CLOSED BETWEEN HAMBURG AND PARKDALE DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 131 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WGUS54 KJAN 220214
FFWJAN
ARC003-017-LAC067-220815-
/O.NEW.KJAN.FF.W.0006.180222T0214Z-180222T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
814 PM CST WED FEB 21 2018

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Chicot County in southeastern Arkansas...
  Ashley County in southeastern Arkansas...
  Morehouse Parish in northeastern Louisiana...

* Until 215 AM CST Thursday

* At 811 PM CST, Doppler radar indicated heavy rain and embedded 
  thunderstorms would soon increase across the warned area. Up to 
  three inches of rain has already fallen over the past 24 hours and 
  some flooding has already been reported. Extent and severity of 
  flooding is expected to increase over the next several hours.

* Some locations that will experience flooding include...
  Bastrop, Crossett, Hamburg, Lake Village, Dermott, Eudora, Wilmot,
  North Crossett, West Crossett, Portland, Montrose, Parkdale,
  Fountain Hill, Beekman, Mcmillan Corner, Jones, Old Milo, Snyder,
  Berlin and Galion.

Additional rainfall amounts of up to 3 to 4 inches are possible in 
the warned area over the next 6 hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3340 9199 3339 9146 3356 9145 3356 9123
      3344 9123 3350 9117 3338 9114 3340 9111
      3345 9106 3333 9114 3314 9109 3313 9120
      3303 9113 3301 9143 3262 9166 3252 9190
      3266 9191 3271 9206 3321 9213

$$

BYB
2 follow-up statements
272 
WGUS74 KJAN 220510
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1110 PM CST WED FEB 21 2018

ARC003-017-LAC067-220815-
/O.CON.KJAN.FF.W.0006.000000T0000Z-180222T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-Ashley AR-Morehouse LA-
1110 PM CST WED FEB 21 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
CHICOT...ASHLEY COUNTIES IN SOUTHEASTERN ARKANSAS AND MOREHOUSE
PARISHES...

At 1109 PM CST, local law enforcement reported flooded several 
flooded roadways, especially in Ashley and Chicot counties. 2 
to 4 inches of rain have fallen. Flash flooding is already occurring.

Some locations that will experience flooding include...
Bastrop, Crossett, Hamburg, Lake Village, Dermott, Eudora, Wilmot,
North Crossett, West Crossett, Portland, Montrose, Parkdale, Fountain
Hill, Beekman, Mcmillan Corner, Jones, Old Milo, Snyder, Berlin and
Galion.

Additional rainfall amounts of 2 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3340 9199 3339 9146 3356 9145 3356 9123
      3344 9123 3350 9117 3338 9114 3340 9111
      3345 9106 3333 9114 3314 9109 3313 9120
      3303 9113 3301 9143 3262 9166 3252 9190
      3266 9191 3271 9206 3321 9213

$$

DL
968 
WGUS74 KJAN 220721
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
121 AM CST THU FEB 22 2018

ARC003-017-LAC067-220815-
/O.CON.KJAN.FF.W.0006.000000T0000Z-180222T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-Ashley AR-Morehouse LA-
121 AM CST THU FEB 22 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
CHICOT...ASHLEY COUNTIES IN SOUTHEASTERN ARKANSAS AND MOREHOUSE
PARISHES...

At 120 AM CST, local law enforcement reported water rescues along 
Eden Drive in Bastrop due to flooding. Several roads are flooded 
across Morehouse Parish and Ashley and Chicot counties. 2 to 4 
inches of rain have fallen. Flash flooding is already occurring.

Some locations that will experience flooding include...
Bastrop, Crossett, Hamburg, Lake Village, Dermott, Eudora, Wilmot,
North Crossett, West Crossett, Portland, Montrose, Parkdale, Fountain
Hill, Beekman, Mcmillan Corner, Jones, Old Milo, Snyder, Berlin and
Galion.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3340 9199 3339 9146 3356 9145 3356 9123
      3344 9123 3350 9117 3338 9114 3340 9111
      3345 9106 3333 9114 3314 9109 3313 9120
      3303 9113 3301 9143 3262 9166 3252 9190
      3266 9191 3271 9206 3321 9213

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 6:18 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 21, 6:18 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
618 PM CST Wed Feb 21 2018

...UNSEASONABLE WARMTH CONTINUING WITH FLOODING POSSIBLE IN THE
DELTA THROUGH EARLY THURSDAY...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Scattered to numerous showers and thunderstorms will continue to
impact GLH, GWO, HKS, and JAN through 22/06Z with brief IFR
conditions. Otherwise, MVFR ceilings and gusty winds will
dominate through the period. A cold front, from about CBM to TVR
will become stationary after 22/06Z. Winds will be northerly at 10
to 20 knots with gusts near 30 knots at GLH and GWO, while
elsewhere winds will stay southerly but just as gusty./26/

&&

.DISCUSSION...
Tonight and Thursday: Mid afternoon surface analysis had a nearly
stationary front near a Eupora Mississippi to Winnsboro Louisiana
line. An MCV was noted over our northeast Louisiana parishes
tracking ease northeast along this front. Local radars continued to
show most of the rainfall across our area along and behind this
boundary. There remains a low chance of severe storms along and just
ahead of this boundary through this afternoon. Damaging wind gusts
and a brief tornado or two remain the main threats although heavy
rainfall will also accompany the strongest storms. The severe storm
threat will end by this evening and no additional Tornado Watches
are expected. The flash flood threat will continue into Thursday
morning however, generally northwest of a Greenwood Mississippi to
Winnsboro Louisiana line. The stalled front will move back to the
northwest Thursday as surface and mid level ridging strengthen back
over the area from the east. Otherwise a warmer than normal and
moister than normal airmass will remain much of east Mississippi
spreading west again Thursday. Near record afternoon highs and
record warm morning lows will likely be set again and several sites.
/22/

Tomorrow Night through Friday:

The boundary that has been continuing to dump an abundant amount of
rainfall to our northwest will retreat to the north come late
Thursday/Friday morning. A few scattered rain showers can't be ruled
out Friday during the day but the majority of the region will be
dry. Sticky conditions on Friday however can't be avoid as dewpoints
linger in the mid 60s; high temperatures will be in the upper 70s.

Saturday, ahead of the cold front, is expected to be very windy
after sunrise as the atmosphere starts to mix and bring strong winds
aloft to the surface. Model soundings show winds aloft 35-45kts
around 850mbs. Sustain winds from the south of 20-25kts with gusts
to 30-35kts are being highlighted during the Saturday afternoon
period. Don't be surprised if a limited threat for high wind comes
out in the next 24 hours. With strong warm advection, temperatures
will once again over achieve and be in the mid-80s south of I-20 and
upper 70s to the north.

Late Saturday evening and early Sunday morning hours is when an
upper level trough moves in from our west along with deep low level
low positions in the Great Plains. A higher chance of severe storms
during this time period has been highlighted by SPC several days in
advance. The combination of steep mid-level lapse rates, over 1000
Joules/km of CAPE, sufficient surface to 6km shear (above 30kts),
and helicity values over 150 m2/s2 some areas creates the danger for
hazardous conditions. A limited threat for storms has already been
highlighted in our HWO. Before sunrise storms are expected to push
out to the southeast and lingering rain showers will prevail. Skies
are expected to clear out Sunday morning in the Northern Delta,
however clouds and scattered rain showers to our southeast may stick
around as the front stalls near the coast. Monday afternoon into
Tuesday high pressure to our northeast will building and light rain
showers will continue to push towards the coast.

The middle of next week another surface low will develop over
Oklahoma and scattered rain showers and isolated thunderstorms are
expected to develop Tuesday evening into Thursday. If you are
looking for a break from rain, the later of next week looks pleasant
as a strong surface high develops in Central Canada. Cooler
temperatures may once again make an appearance.  /SKH/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       67  83  64  78 /  54  50  14  24
Meridian      66  83  61  79 /  26  16  13  19
Vicksburg     64  80  65  79 /  81  75  19  26
Hattiesburg   67  83  62  79 /  34  12  15  24
Natchez       67  81  66  79 /  63  69  18  26
Greenville    52  69  63  76 /  93  92  24  29
Greenwood     61  77  64  77 /  95  80  20  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
     035-040-041.

LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
     016-023-025.

AR...Flash Flood Watch through Thursday morning for ARZ074-075.

&&
Hazardous weather outlook, Feb 21, 5:42 PM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
542 PM CST Wed Feb 21 2018

ARZ074-075-MSZ018-222345-
Ashley-Chicot-Bolivar-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Tonight through Thursday

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ007>009-015-016-023-MSZ019-034-035-040-041-222345-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Sunflower-Washington-Humphreys-Issaquena-Sharkey-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northwest Mississippi, and west
central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Elevated
TIMING...Mainly Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

MSZ028>033-037>039-043>045-048>050-054-059>061-222345-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-
Noxubee-Madison MS-Leake-Neshoba-Hinds-Rankin-Scott-Copiah-
Jefferson-Adams-Franklin MS-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Saturday night.

LAZ024-025-MSZ027-036-042-047-053-222345-
Catahoula-Tensas-Carroll-Holmes-Yazoo-Warren-Claiborne-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ026-MSZ046-051-052-055>058-062>066-072>074-222345-
Concordia-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, south
central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ025-026-222345-
Leflore-Grenada-
542 PM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Thursday

FLOODING
THREAT...Limited
TIMING...Tonight through Thursday

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

26

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Feb 21, 5:50 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     3 NNE RAYMOND           32.30N 90.39W
02/21/2018                   HINDS              MS   PUBLIC

            TREE DOWN ON CLINTON-RAYMOND RD, REPORT VIA
            SOCIAL MEDIA.

&&
Special weather statement, Feb 21, 6:02 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
602 PM CST WED FEB 21 2018

MSZ043-049-220030-
Rankin MS-Madison MS-
602 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND
SOUTHEASTERN MADISON COUNTIES UNTIL 630 PM CST...

At 602 PM CST, Meteorologists were tracking a strong thunderstorm
over Fannin, or 9 miles north of Brandon, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Goshen Springs and Pisgah around 610 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3231 8993 3240 9007 3264 8991 3258 8978
      3249 8976
TIME...MOT...LOC 0002Z 210DEG 29KT 3241 8995

TW
Local storm report, Feb 21, 6:24 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      5 SSW CANTON            32.55N 90.07W
02/21/2018                   MADISON            MS   LAW ENFORCEMENT

            ISOLATED AREAS BETWEEN CANTON AND MADISON ON
            HWY 51 HAVE WATER ON THE ROAD.

&&
Special weather statement, Feb 21, 6:25 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
625 PM CST WED FEB 21 2018

MSZ043-044-049-050-220100-
Scott MS-Leake MS-Rankin MS-Madison MS-
625 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEAKE...
NORTHEASTERN RANKIN...NORTHWESTERN SCOTT AND SOUTHEASTERN MADISON
COUNTIES UNTIL 700 PM CST...

At 625 PM CST, Meteorologists were tracking a strong thunderstorm
over Pisgah, or 13 miles east of Madison, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ludlow and Farmhaven around 645 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3235 8988 3245 9002 3273 8982 3260 8962
TIME...MOT...LOC 0025Z 216DEG 32KT 3246 8989

TW
Special weather statement, Feb 21, 6:47 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
647 PM CST WED FEB 21 2018

MSZ032-037-038-220130-
Attala MS-Winston MS-Choctaw MS-
647 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOCTAW...EASTERN
ATTALA AND WEST CENTRAL WINSTON COUNTIES UNTIL 730 PM CST...

At 646 PM CST, Meteorologists were tracking a strong thunderstorm
over Smyrna, or near Kosciusko, moving northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Zama around 655 PM CST.

Other locations impacted by this storm include Mccool, Ethel, French
Camp and Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3293 8940 3293 8958 3298 8965 3335 8936
      3317 8911
TIME...MOT...LOC 0046Z 219DEG 32KT 3299 8952

BYB
Special weather statement, Feb 21, 7:10 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
710 PM CST WED FEB 21 2018

MSZ055-063-064-220200-
Lawrence MS-Jefferson Davis MS-Simpson MS-
710 PM CST WED FEB 21 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SIMPSON...NORTHEASTERN
LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 800 PM
CST...

At 710 PM CST, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Progress, or 17 miles south of Pinola, moving
northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Shivers around 725 PM CST.
  Magee, Mendenhall and Sanatorium around 745 PM CST.

Other locations impacted by this storm include D'Lo, New Hebron and
Silver Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3161 9013 3201 8991 3187 8965 3182 8965
      3178 8971 3177 8975 3174 8976 3154 9002
TIME...MOT...LOC 0110Z 214DEG 33KT 3163 8999

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:10 AM CSTAreal Flood WarningJANMorehouse6 hr
Feb 22, 4:34 AM CSTFlash Flood WarningJANMorehouse6 hr
Feb 22, 7:32 AM CSTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll4 hr
Feb 22, 8:28 AM CSTAreal Flood WarningJANMorehouse9 hr
Feb 22, 11:09 AM CSTAreal Flood WarningJANFranklin, Madison6 hr
Feb 22, 11:42 AM CSTAreal Flood WarningJANEast Carroll, Madison, Morehouse, Richland, West Carroll6 hr
Feb 22, 12:14 PM CSTRiver Flood WarningJANFranklin76 days
Feb 22, 11:57 AM CSTAreal Flood WarningJANChicot6 hr
Feb 22, 5:29 PM CSTAreal Flood WarningJANChicot16 hr

Nearby

Flash Flood Warnings in Arkansas, 2018Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.